Alert archive / New Mexico / Flash Flood Warnings in 2005

Flash Flood Warning 3, NWS Albuquerque, NM

June 26, 2005Mora County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jun 26, 2005, 3:20 PM MDT for Mora County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2005, 3:20 PM MDT (21:20 UTC)
Expired
Jun 26, 2005, 6:15 PM MDT
In force
3 hr
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Mora County, NM

The radar

The Albuquerque radar (KABX), 182 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2005-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 437 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2005-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
437 J/kg
Mixed-layer CIN
-176 J/kg
Mixed-layer LCL
1623 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KABQ 262121
FFWABQ
NMC033-270015-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
320 PM MDT SUN JUN 26 2005

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN MORA COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 615 PM MDT

* AT 313 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAIN FROM THUNDERSTORMS 7 MILES SOUTH OF OCATE...OR   
ABOUT 16 MILES NORTHEAST OF MORA. THE STORMS PRODUCING VERY HEAVY   
RAIN WERE NEARLY STATIONARY. TWO TO THREE INCHES OF RAIN MAY HAVE 
ALREADY FALLEN WITH ANOTHER INCH OR TWO POSSIBLE THROUGH 600 PM MDT. 

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3596 10534 3597 10486 3620 10490 3621 10534

$$

40
3 follow-up statements
000 
WGUS75 KABQ 262211
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
409 PM MDT SUN JUN 26 2005

NMC033-270015-

MORA-
409 PM MDT SUN JUN 26 2005

...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL MORA COUNTY
UNTIL 615 PM MDT...

AT 406 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN.  THIS STORM WAS
LOCATED 13 MILES SOUTHEAST OF OCATE...OR ABOUT 9 MILES NORTHWEST OF
WAGON MOUND....MOVING NORTHEAST AT 30 MPH.

WATCH FOR HEAVY RAIN AND FLASH FLOODING EAST OF OCATE AND OJO FELIZE 
THROUGH I-25 NORTH OF WAGON MOUND. VERY HEAVY RAIN AND COPIOUS HAIL 
WILL MAKE DRAINAGE AND DRIVING DIFFICULT ON I-25.

* LOCATIONS IMPACTED INCLUDE...
  EL TURQUILLO...
  GUADALUPITA...
  LUCEROS...
  OJO FELIZ...
  RAINSVILLE...

LAT...LON 3596 10534 3589 10487 3600 10478 3605 10454
      3620 10453 3621 10534

$$

44
000 
WGUS75 KABQ 262244
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
441 PM MDT SUN JUN 26 2005

NMC033-270015-

MORA-
441 PM MDT SUN JUN 26 2005

...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL MORA COUNTY
UNTIL 615 PM MDT...

AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
NEW LINE OF THUNDERSTORMS PRODUCING MORE HEAVY RAIN FROM GUADALUPITA 
SOUTHWARD THROUGH RAINSVILLE.  THESE STORMS WERE MOVING THROUGH AN 
AREA THAT RECEIVED HEAVY RAIN WITHIN THE LAST 2 HOURS. OTHER FLASH 
FLOODING MAY BE OCCURING FROM STRONG THUNDERSTORMS THAT RECENTLY 
CROSSED NORTH CENTRAL MORA COUNTY JUST WEST OF WAGON MOUND AND I-25.


* LOCATIONS IMPACTED INCLUDE...
  EL TURQUILLO...
  GUADALUPITA...
  LUCEROS...
  OJO FELIZ...
  RAINSVILLE...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT ADDITIONAL
THUNDERSTORMS WERE DEVELOPING ACROSS THE WARNED AREA. VERY HEAVY
RAINFALL FROM THESE STORMS WILL PRODUCE FLASH FLOODING.

LAT...LON 3596 10534 3589 10487 3600 10478 3604 10473
      3620 10469 3621 10534

$$

44
000 
WGUS75 KABQ 270014 RRA
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
615 PM MDT SUN JUN 26 2005

NMC033-270024-
MORA-
615 PM MDT SUN JUN 26 2005

...THE FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL MORA COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.

LAT...LON 3596 10534 3589 10487 3600 10478 3604 10473
      3620 10469 3621 10534

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 1:53 PM MDT, 1 hour 27 minutes earlier.

Area forecast discussion, Jun 26, 1:53 PM MDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
153 PM MDT SUN JUN 26 2005

.DISCUSSION...MAIN FORECAST CHALLENGE FOR THE UPCOMING WEEK WILL
CONTINUE TO BE LOCATION AND EXTENT OF ANY CONVECTION.

ELONGATED RIDGE AXIS ORIENTED SW TO NE OVER FAR SE NM THIS PM WHILE A
STORM MOVES RAPIDLY NE INTO WYOMING. UPPER HIGH WILL STRENGTHEN AND
TAKE ON A MORE OVAL SHAPE CENTERED OVER SRN NM EARLY THIS WEEK. THEN
IT WILL SHIFT SLIGHTLY S LATER IN THE WEEK AS A COUPLE OF WEAK SHORT
WAVE TROUGHS PASS TO THE N. OVERALL A DRIER AND VERY WARM WEEK COMING
UP.

CONVECTION FIRING AGAIN ACROSS CNTRL INTO ERN ZONES THIS PM AND LOOKS
TO BE AN ACTIVE LATE PM AND EVE OVER THE ERN HALF OF THE FORECAST
AREA. ISOLATED SEVERE WEATHER POSSIBLE.

THINGS QUIET DOWN ON MON AS RIDGE BUILDS...WARMING TEMPS AT THE
SURFACE AND ALOFT. BATTLE ON MON WILL BE BETWEEN THE WARMER AIR ALOFT
AND SOME LINGERING LOW AND MID LEVEL MOISTURE. MODELS SHOW DECENT
INSTABILITY AS WELL. WILL THUS KEEP ISOLATED POPS FOR THE MOUNTAINS
INTO THE NE FOR THE PM AND JUST THE EARLY EVE. WILL KEEP TUE DRY
DESPITE NAM MODEL STILL TRYING TO GENERATE ISOLATED CONVECTION ALONG
THE E SLOPES OF CNTRL AND NW MOUNTAINS IN THE PM AND NIGHT. MODELS
STILL HOLDING ON TO SOME INSTABILITY AND MID LEVEL MOISTURE ON TUE
DESPITE STRONG HIGH PRESSURE.

RIDGE SHIFTS S A BIT FROM WED ON AS A COUPLE OF SHORT WAVE TROUGHS
PASS BY TO OUR N. THIS WILL ALLOW A SLIGHT CHANCE OF A SHOWER OR
STORM OVER THE NC OR NE ZONES. RIGHT NOW CURRENT TIMING LOOKS TO BE
WED AND FRI. WILL KEEP THE START OF THE HOLIDAY WEEKEND DRY. CHJ

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  55  92  56  94 /   0   0   0   0
GALLUP..........................  48  87  49  89 /   0   0   0   0
GRANTS..........................  50  87  51  90 /   0   0   0   0
GLENWOOD........................  53  93  56  97 /   0   0   0   0
CHAMA...........................  43  80  43  83 /  20  10  10   0
LOS ALAMOS......................  53  85  55  88 /  20   0   0   0
RED RIVER.......................  41  75  41  80 /  20  20  20   0
TAOS............................  49  85  50  88 /  20  10  10   0
SANTA FE........................  52  87  54  91 /  20   0   0   0
SANTA FE AIRPORT................  54  89  56  92 /  20   0   0   0
ESPANOLA........................  53  93  55  96 /  20   0   0   0
ALBUQUERQUE HEIGHTS.............  63  92  65  95 /  10   0   0   0
ALBUQUERQUE VALLEY..............  59  93  60  96 /  10   0   0   0
ALBUQUERQUE FOOTHILLS...........  61  92  62  95 /  10  10  10   0
ALBUQUERQUE WEST MESA...........  62  95  63  98 /  10   0   0   0
SOCORRO.........................  62  93  63  97 /  10   0   0   0
SANDIA PARK/CEDAR CREST.........  53  85  55  88 /  10  10  10   0
MORIARTY/ESTANCIA...............  50  89  50  92 /  20   0   0   0
CARRIZOZO.......................  59  93  61  96 /  10   0   0   0
RUIDOSO.........................  54  84  55  87 /  20  10  10   0
RATON...........................  49  89  51  92 /  20  10  10   0
LAS VEGAS.......................  51  87  53  90 /  30  10  10   0
ROY.............................  56  87  58  90 /  30  10  10   0
CLAYTON.........................  60  93  62  96 /  30  10  10   0
SANTA ROSA......................  60  93  61  97 /  30   0   0   0
TUCUMCARI.......................  64  97  67 101 /  30   0   0   0
FORT SUMNER.....................  63  94  66  98 /  20   0   0   0
CLOVIS..........................  62  95  65  99 /  20   0   0   0
PORTALES........................  62  96  66 100 /  20   0   0   0
ROSWELL.........................  67  98  68 102 /  10   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

40
Hazardous weather outlook, Jun 26, 6:00 AM MDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SUN JUN 26 2005

NMZ001>021-026-271200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
554 AM MDT SUN JUN 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY AND TONIGHT.
HOWEVER...GUSTY MICROBURST WINDS OF 40 TO 50 MPH COULD
OCCUR NEAR THUNDERSTORMS. MOST OF THE THUNDERSTORMS WILL
DEVELOP ACROSS THE EASTERN HALF OF THE STATE WHILE A FEW
STRONG STORMS MAY DEVELOP ACROSS THE NORTHWEST PLATEAU.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER
CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

49

In the hours before

Special weather statement, Jun 26, 1:49 PM MDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
149 PM MDT SUN JUN 26 2005

NMZ002>008-010>013-270300-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-FAR
NORTHEAST PLAINS-HARDING COUNTY-NORTHEAST HIGHLANDS-NORTHWEST
MOUNTAINS INCLUDING JEMEZ-QUAY COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE
DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-WEST CENTRAL MOUNTAINS-
149 PM MDT SUN JUN 26 2005

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
530 IN EFFECT UNTIL 900 PM MDT SUNDAY EVENING FOR THE
FOLLOWING AREAS

IN NORTH AND CENTRAL NEW MEXICO THIS WATCH INCLUDES 12 COUNTIES

  COLFAX          GUADALUPE       HARDING         LOS ALAMOS
  MORA            QUAY            SAN MIGUEL      SANDOVAL
  SANTA FE        TAOS            TORRANCE        UNION

A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS CAPABLE
OF PRODUCING LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITHIN
THE WATCH AREA. REMAIN ALERT AND CONTINUE TO LISTEN TO NOAA WEATHER
RADIO OR YOUR LOCAL COMMERICAL RADIO OR TELEVISION OUTLETS FOR LATEST
STATEMENTS AND POSSIBLE WARNINGS FOR YOUR LOCATION.

44
Special weather statement, Jun 26, 2:49 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
249 PM MDT SUN JUN 26 2005

NMZ005-011-012-262145-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-
NORTHEAST HIGHLANDS-
249 PM MDT SUN JUN 26 2005

AN AREA OF STRONG THUNDERSTORMS WILL CONTINUE ACROSS TORRANCE...
GUADALUPE...SAN MIGUEL...AND MORA COUNTIES. THIS ACTIVITY WILL DRIFT
TO THE EAST NORTHEAST AT 15 TO 20 MPH. THESE STORMS WILL CONTAIN
MODERATE TO HEAVY DOWNPOURS OF RAIN...MARGINALLY SEVERE HAIL OF
AROUND THREE QUARTERS OF AN INCH...WIND GUSTS OF UP TO 55 MPH...AND
DANGEROUS CLOUD TO GROUND LIGHTNING.

16
Local storm report, Jun 26, 3:19 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
319 PM MDT SUN JUN 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     HAIL             13 WSW JEMEZ SPRINGS    35.70N 106.90W
06/26/2005  1.75 INCH        SANDOVAL           NM   TRAINED SPOTTER

            ALONG HIGHWAY 550 BETWEEN MILE MARKERS 36 AND 40.

&&

JAM

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 1:05 PM MDTSevere Thunderstorm WarningABQSandoval60 min
Jun 26, 3:02 PM MDTSevere Thunderstorm WarningABQSan Miguel59 min
Jun 26, 3:18 PM MDTFlash Flood WarningABQTorrance3 hr
Jun 26, 3:31 PM MDTSevere Thunderstorm WarningABQGuadalupe, Torrance59 min
Jun 26, 3:35 PM MDTFlash Flood WarningABQSan Miguel3 hr
Jun 26, 3:36 PM MDTSevere Thunderstorm WarningABQMora54 min
Jun 26, 4:29 PM MDTSevere Thunderstorm WarningABQGuadalupe48 min
Jun 26, 5:30 PM MDTSevere Thunderstorm WarningABQLincoln60 min

Nearby

Flash Flood Warnings in New Mexico, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.